MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Codes Collapse (1099); Gradient Increase (1270)
Health Effect - Clinical Codes Dyspnea (1816); Vertigo (2134); Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is following up with the corresponding author of the publication.A follow up report will be submitted upon receipt of additional information.H3 other text : unknown disposition.
 
Event or Problem Description
The manufacturer was made aware through a publication that a patient experienced an early perceval valve explant due to stent infolding.Preoperative transthoracic echocardiography (tte) demonstrated an aortic valve area (ava) of 0.6 cm2 without regurgitation, and a preserved left ventricular function.Preoperative computed tomography (ct) revealed root calcification and the annular diameter was assessed to be 22 mm.A perceval size m was selected and implanted via an upper hemisternotomy.Reportedly, accurate positioning was confirmed visually before and after deployment.Intraoperative transesophageal echocardiography (tee) demonstrated a regular position and no paravalvular leak (pvl).Postoperative course was uneventful and the patient was discharged home on postoperative day (pod) 8.Routine tte on pod 27 showed infolding of the bioprosthesis, elevated transprosthetic gradients of 21/31 mmhg (mean / peak), and mild pvl.Ct confirmed deformation of the prosthesis annulus and an impression of the stent frame between the right and left coronary sinuses.As this was not accompanied by clinical symptoms, the patient was closely followed, undergoing coronary angiography to rule out significant coronary stenoses at one month, and pacemaker implantation for bradycardia at six months after surgery.34 months after avr, the patient underwent re-do surgery due to worsening of heart failure symptoms and increased trans-prosthetic gradients (mean 20 mmhg).The perceval prosthesis was explanted and replaced by a rapid deployment valve from a different manufacturer (intuity elite 19 mm, edwards lifesciences).In order to remove the prosthesis, the struts and the proximal annular ring were cut, taking radial tension out of the ring.As reported, upon dissection of the stent frame out of the aortic wall, it was found that the frame was covered with a 4 mm-thick calcium layer in the non-coronary sinus.It was reported that, as opposed to the annular diameter measured with tte and ct, only a 19 mm sizer could be introduced due to the small size of the aortic root, due to heavy calcification, parts of the aortic root and ascending aorta were excised, and the defect repaired with a bovine pericardial patch.The replacement procedure was uneventful and the patient was discharged on pod 14.According to medical judgment reported in the paper, infolding was most likely caused by oversizing and thus was surgeon-related.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h6, h10.Corrected fields: h6.The manufacturer made several attempts to follow up with the corresponding author but no additional information was received on the event and the device involved.Since the device serial number is unkwnown to the manufacturer and the device was not sent back for analysis, the manufacturer couldn't perform any further investigation.As per medical judgement reported in the publication though, the root cause of the event is most likely attributable to oversizing of the perceval valve at the time of implant, which caused infolding of the stent.
 
Additional Manufacturer Narrative
Updated fields: b3, b4, b5, b7, d4, g2, g3, g6, h2, h4, h6, h10 corrected fields: d3, g1 on 1 october 2023, the manufacturer received additional information from the paper's corresponding author, including the device sn, based on the new information received, the manufacturer could perform an analysis of production records.A complete manufacturing and material records review for the sutureless valve pvs icv1209, s/n (b)(6), has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The additional information received does not change the investigation conclusions and the possible root caused identified.
 
Event or Problem Description
The manufacturer was made aware through a publication that a patient experienced an early perceval valve explant due to stent infolding.Preoperative transthoracic echocardiography (tte) demonstrated an aortic valve area (ava) of 0.6 cm2 without regurgitation, and a preserved left ventricular function.Preoperative computed tomography (ct) revealed root calcification and the annular diameter was assessed to be 22 mm.A perceval s size m was selected and implanted via an upper hemisternotomy on (b)(4) 2013.Reportedly, accurate positioning was confirmed visually before and after deployment.Intraoperative transesophageal echocardiography (tee) demonstrated a regular position and no paravalvular leak (pvl).Postoperative course was uneventful and patient was discharged home on postoperative day (pod) 8.Routine tte on pod 27 showed infolding of the bioprosthesis, elevated transprosthetic gradients of 21/31 mmhg (mean/peak), and mild pvl.Ct confirmed deformation of the prosthesis annulus and an impression of the stent frame between the right and left coronary sinuses.As this was not accompanied by clinical symptoms, the patient was closely followed, undergoing coronary angiography to rule out significant coronary stenoses at one month, and pacemaker implantation for bradycardia at six months after surgery.On (b)(6) 2016, 34 months after avr, the patient underwent re-do surgery due to worsening of heart failure symptoms and increased trans-prosthetic gradients (mean 20 mmhg).The perceval prosthesis was explanted and replaced by a rapid deployment valve from a different manufacturer (intuity elite 19 mm, edwards lifesciences).In order to remove the prosthesis, the struts and the proximal annular ring were cut, taking radial tension out of the ring.As reported, upon dissection of the stent frame out of the aortic wall, it was found that the frame was covered with a 4 mm-thick calcium layer in the non-coronary sinus.It was reported that, as opposed to the annular diameter measured with tte and ct, only a 19 mm sizer could be introduced due to the small size of the aortic root, due to heavy calcification, parts of the aortic root and ascending aorta were excised, and the defect repaired with a bovine pericardial patch.The replacement procedure was uneventful and the patient was discharged on pod 14.According to medical judgment reported in the paper, infolding was most likely caused by oversizing and thus was surgeon-related.As an additional information, the results of a pathology examination performed on the explanted prosthesis were shared with the manufacturer.Reportedly,at the microscopy, vessel wall parts were present in representative sections, these were partly fibrosed, partly myxoid swollen.Pronounced areas of calcification were found, as already reported at the time of visual inspection after valve explant.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, canada 
MDR Report Key17396055
Report Number3004478276-2023-00167
Device Sequence Number12655306
Product Code LWR
UDI-Device Identifier08022057014702
UDI-Public(01)08022057014702(240)ICV1209(17)140724
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2014
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer09/25/2023
10/01/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/25/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight86 KG